MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ENBF2316C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcate stent graft system was implanted in the patient for the endovascular treatment of a 52 mm abdominal aortic aneurysm.It was reported that a routine ct performed under 10 years later showed the presence of a type ia endoleak and a ib endoleak on the endurant limb (b)(4).Intervention was performed about a month later.An endurant cuff and endoanchors were implanted, which resolved the ia endoleak.Following this, an attempt was made to repair the ib endoleak.The physician did not have consent to coil and cover the left hypogastric artery so the physician extended with an etlw1620c93e endurant limb but this proved unsuccessful and the ib endoleak remained.As per the physician the cause of the ia endoleak could not be determined.The cause of the ib endoleak was stated to be as a result of continued aneurysmal disease of the iliac artery.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleaks were confirmed on the films provided; however, the exact cause could not be determined.Pre-implant ct¿s were not available for review and a comprehensive assessment of the patient¿s anatomy could not be performed.Angiograms (including endoleak interrogation) could allow for a more comprehensive determinations of the endoleak source/cause.Although a type ia and type ib could be confirmed on the films provided and the contrast leakage in the aneurysm sac was continuous with the proximal endoleak, another type of endoleak, e.G.Type iiib endoleak could also not be ruled out.It is most likely that aneurysm morphology changes due to disease progression over the 10 years of implantation of the device was a factor in the occurrence of the observed endoleaks.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12223483
Report Number9612164-2021-02861
Device Sequence Number19912845
Product Code MIH
UDI-Device Identifier00613994762290
UDI-Public00613994762290
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model NumberENBF2316C145E
Device Catalogue NumberENBF2316C145E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight57